Alert archive / North Carolina / Special Weather Statements in 2014

Special Weather Statement, NWS Raleigh, NC

July 15, 2014Edgecombe County, Wayne County, Wilson County, North Carolina

NWS Raleigh, NC issued this special weather statement at Jul 15, 2014, 2:21 PM EDT for Edgecombe County, Wayne County, Wilson County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2014, 2:21 PM EDT (18:21 UTC)
Expired
Jul 15, 2014, 3:00 PM EDT
In force
39 min
Issued by
NWS Raleigh, NC

Counties Edgecombe County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 70 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2334 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WWUS82 KRAH 151821
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
221 PM EDT TUE JUL 15 2014
 
NCZ028-043-078-151900-
WAYNE-WILSON-EDGECOMBE-
221 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN WAYNE...
WILSON AND SOUTHERN EDGECOMBE COUNTIES UNTIL 300 PM EDT...

AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FREMONT...OR 16 MILES NORTH OF GOLDSBORO... 
MOVING EAST AT 25 MPH. OTHER STRONG STORMS WERE DEVELOPING OVER 
WILSON COUNTY AND EASTERN WAYNE COUNTY.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE 
POSSIBLE WITH THIS STORM. THESE STORMS WILL ALSO PRODUCE FREQUENT 
LIGHTNING. 

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...TARBORO...WILSON...ELM CITY...FREMONT...WALNUT CREEK...
PRINCEVILLE...PINETOPS...LUCAMA AND STANTONSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. 

&&

LAT...LON 3582 7735 3583 7739 3581 7742 3580 7747
      3557 7782 3543 7783 3539 7780 3532 7783
      3524 7801 3553 7809 3558 7807 3560 7811
      3573 7815 3601 7741 3590 7734
TIME...MOT...LOC 1820Z 251DEG 21KT 3560 7788 

$$

GIH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 15, 2:00 PM EDT, 21 minutes earlier.

Area forecast discussion, Jul 15, 2:00 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
200 PM EDT TUE JUL 15 2014

.SYNOPSIS...A STRONG COLD FRONT WILL SWEEP EAST ACROSS CENTRAL NC
THIS AFTERNOON THROUGH TONIGHT. COOLER...DRY HIGH PRESSURE WILL
BUILD IN FOR THE END OF THE WEEK.

&&

.NEAR TERM /TONIGHT/...
AS OF 210 PM TUESDAY...

ACTIVITY IS FIRING IN ALL QUADRANTS AND WILL BE INCREASING COVERAGE
THROUGH THE AFTERNOON AS DEVELOPING CONVECTION ENCOUNTERS INCREASINGLY
SUPPORTIVE MID AND UPPER LEVEL DYNAMICS ASSOCIATED WITH THE UPPER TROF
OVER THE GREAT LAKES. STRONG INSTABILITY (MUCAPE >3K JOULES) AND THE
MOISTURE-PRIMED ATMOSPHERE IS CONDUCIVE TO FREQUENT LIGHTNING AS WELL
AS THE CHANCE OF A FEW STORMS PRODUCING SEVERE DOWNBURST WINDS.

A STRONGER SURGE IS EXPECTED AS THE COLD FRONT MERGES INTO THE LEE TROF
OVER CENTRAL NC THIS AFTERNOON AND PROGRESSES EAST THROUGH EARLY TONIGHT.
THIS SURGE WILL SUPPORT A LINE OR LINES OF STRONGER STORMS...POTENTIALLY
PRODUCING DAMAGING WIND GUSTS...IN THE TRIAD AROUND 400 PM AND MOVING
EAST TO THE TRIANGLE AROUND 800 PM. TRAINING STORMS COULD PRODUCE UP TO
2 INCHES OF RAIN WITHIN AN HOURS TIME...WHICH WOULD POTENTIALLY CAUSE
MINOR FLASH FLOODING...ESPECIALLY IN URBAN AND POORLY DRAINED AREAS.

STORMS WILL WEAKEN WITH LOSS OF INSOLATION...TAPERING OFF MORE RAPIDLY IN
THE TRIAD AS THE JUXTAPOSITIONED DYANAMICS SHIFT FOCUS FURTHER EAST. STORMS
WILL BE DIMINISHING IN THE TRIANGLE AND POINTS EAST TOWARDS MIDNIGHT.
HOWEVER...SHOWERS AND ISOLATED STORMS ARE POSSIBLE...ESPECIALLY IN THE
EAST...THROUGH MORNING.

&&

.SHORT TERM /WEDNESDAY/...
AS OF 206 AM TUESDAY...

WEDNESDAY WILL TURN MUCH DRIER ACROSS THE PIEDMONT...

THE POSITION OF THE ACTUAL SURFACE FRONT IS STILL FORECAST TO BE
EAST OF OUR REGION AT 12Z/WED... BUT STALL NEAR THE COAST THROUGH
THE DAY. SCATTERED SHOWERS AND THUNDERSTORMS MAY STILL BE ONGOING...
BUT SHIFTING EAST OF THE COASTAL PLAIN BY 12Z-15Z/WED. THE CURRENT
POP TAPERING OFF FROM THE WEST EARLY WEDNESDAY LOOKS GOOD. ANY
ADDITIONAL ACTIVITY IS EXPECTED TO BE MOSTLY CONFINED TO THE COASTAL
AREA LATER WEDNESDAY. HIGHS RETURN INTO THE 80S DURING THE AFTERNOON
AS PARTLY SUNNY SKIES RETURN. THE MOST NOTABLE ASPECT OF THE WEATHER
DAY WILL BE THE LOWERING DEW POINTS/RELATIVE HUMIDITY VALUES IN THE
NW PIEDMONT. MOST PROJECTIONS INDICATE UPPER 40S TO LOWER 50S DEW
POINTS FOR WEDNESDAY AFTERNOON IN THE NW PART OF THE PIEDMONT
INCLUDING THE TRIAD. THIS WOULD BE A VERY UNUSUALLY DRY EPISODE...
WITH PRECIPITABLE WATER VALUES LIKELY NEARING RECORD LOWS FOR JULY.
ALL THIS REALLY MEANS WILL BE COMFORT TO THE BODY EVEN WITH
TEMPERATURES IN THE 80S. THIS COMFORT WILL BE SLOWER TO ARRIVE DOWN
EAST... AND EVEN WHEN THE DRY AIR REACHES GOLDSBORO AND WILSON... IT
WILL NOT BE NEARLY AS COMFORTABLE AS IN THE NW PIEDMONT... AS
EVIDENCE BY THE FORECAST DEW POINTS ONLY FALLING INTO THE MID 60S AT
GOLDSBORO AND WILSON (THURSDAY).

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
AS OF 158 AM TUESDAY...

THE WELL ADVERTISED MID/UPPER TROUGH IS STILL ON TARGET TO DELIVER
MUCH COOLER AND DRIER AIR EVEN INTO NC FOR MID-JULY... TAKING
TEMPERATURES TO 5-8 DEGREES BELOW NORMAL ON AVERAGE WED-FRI. THE
POSITION OF THE ACTUAL SURFACE FRONT IS STILL FORECAST TO BE EAST OF
OUR REGION AT 12Z/WED... BUT STALL NEAR THE COAST THROUGH THE DAY.
SCATTERED SHOWERS AND THUNDERSTORMS MAY STILL BE ONGOING... BUT
SHIFTING EAST OF THE COASTAL PLAIN BY 12Z-15Z/WED. ANY ADDITIONAL
ACTIVITY IS EXPECTED TO BE MOSTLY CONFINED TO THE COASTAL AREA LATER
WEDNESDAY. THE FRONT SHOULD SAG TO NEAR CHS THU AND FRI THUS
ALLOWING A MUCH DRIER AND STABLE AIR MASS TO ENGULF OUR REGION. LOWS
IN THE LOWER TO MID 60S AND HIGHS IN THE LOWER TO MID 80S ARE
EXPECTED UNTIL FRIDAY WHEN HIGH TEMPS SHOULD WARM BACK INTO THE 85-
90 RANGE FRIDAY AFTERNOON. POP WILL BE LIMITED TO NEARLY NIL UNTIL
LATE FRIDAY OR FRIDAY NIGHT WHEN A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS MAY RETURN.

THE UPPER TROUGH IS FORECAST TO RELOAD OVER THE MISSISSIPPI
VALLEY... WITH A DEVELOPING SW FLOW ALOFT OVER NC BY SAT-MON. THIS
WILL BRING BACK DEEP MOISTURE AND WHEN COMBINED WITH ANOTHER LOW
LEVEL BOUNDARY TO FOCUS LIFT... SHOWERS AND THUNDERSTORMS BECOME
LIKELY. DAYTIME TEMPS OVER THE WEEKEND SHOULD BE HELD DOWN DUE TO
THE INCREASED CLOUDS... SHOWERS AND STORMS. LOWS AT NIGHT 65-70.
HIGHS SAT-SUN IN THE LOWER TO MID 80S... WARMING INTO THE MID AND
UPPER 80S MONDAY.
&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 210 PM TUESDAY...

CONDITIONS WILL BE VFR OUTSIDE OF WIDESPREAD SHOWERS AND THUNDERSTORMS...
WHICH WILL BE ACCOMPANIED BY MVFR OR BRIEFLY IFR CONDITIONS IN HEAVY
RAIN. WHILE STORMS WILL BE SCATTERED ALL ACROSS CENTRAL NC...STRONGER
STORMS ARE EXPECTED TO DEVELOP IN A LINE OR LINES AS A COLD FRONT
PROGRESSES EAST OUT OF THE MOUNTAINS. THESE MORE ORGANIZED STORMS WILL
REACH GSO/INT BETWEEN 19-23Z...AND POINTS EAST (RDU/FAY/RWI) BETWEEN
20-03Z. THEY WILL BE ACCOMPANIED BY WIND GUSTS TO 25 KNOTS...AND A FEW
STORMS MAY PRODUCE GUSTS UP TO OR EXCEEDING 50 KNOTS.

STRONGER CONVECTION WILL WANE AS THE FRONT PASSES..WITH STORMS DIMINISHING
IN THE GSO/INT AREA BY AROUND 01Z...AND AT POINTS EAST BY 06Z. BRIEFLY
VFR CONDITIONS IN SHOWERS AND ISOLATED THUNDERSTORMS COULD PERSIST...MAINLY
IN THE EAST...THROUGH 12Z. SIMILARLY... PREVAILING WINDS OF LESS THAN 10
KNOTS WILL SHIFT TO WEST...THEN NORTHWEST AS THE FRONT MOVES THROUGH.

LONG TERM: HIGH PRESSURE WITH DRY AND VFR CONDITIONS ARE EXPECTED BY
MORNING WEDNESDAY IN THE WEST...AND BY MID DAY IN THE EAST. THESE VFR
CONDITIONS WILL CONTINUE THROUGH FRIDAY. THE CHANCES FOR MAINLY
AFTERNOON AND EVENING CONVECTION WILL INCREASE AGAIN LATE FRIDAY THROUGH
THE WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MLM
NEAR TERM...MLM
SHORT TERM...32
LONG TERM...32
AVIATION..MLM
Hazardous weather outlook, Jul 15, 12:20 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1220 PM EDT TUE JUL 15 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-160745-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1220 PM EDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

...SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY
TONIGHT...

THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND SPREAD ACROSS
CENTRAL AND EASTERN NORTH CAROLINA THROUGH THE EVENING. A
FEW OF THE STORMS MAY BECOME SEVERE WITH THE PRIMARY HAZARD OF
DAMAGING WIND GUSTS TO NEAR 60 MPH. THE MAIN THREAT OF SEVERE
WEATHER SHOULD BE FROM 200 PM TO AROUND 500 PM IN THE NORTHWEST...
AND BETWEEN 400 PM AND 900 PM IN THE CENTRAL AND EASTERN AREAS. THE
THREAT OF SEVERE STORMS WILL RAPIDLY DIMINISH EARLY TONIGHT.

SOME OF THE STORMS WILL DEVELOP IN LINES...WHICH WILL PRODUCE LOCALLY
HEAVY RAIN RANGING UP TO 2 INCHES IN A SHORT TIME SPAN. THIS COULD CAUSE
MINOR FLOODING...ESPECIALLY IN URBAN AREAS. THE MAIN AREA OF CONCERN FOR
HEAVIER RAIN WILL BE FROM THE TRIANGLE AND ROXBORO AREAS EAST TO ROCKY
MOUNT AND GOLDSBORO.

IN ADDITION... REMEMBER LIGHTNING IS A HAZARD WITH ANY THUNDERSTORM.
FREQUENT LIGHTNING CAN BE EXPECTED WITH THE STORMS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

MLM/32

In the hours before

Special weather statement, Jul 15, 1:20 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
120 PM EDT TUE JUL 15 2014

NCZ089-151800-
SAMPSON-
120 PM EDT TUE JUL 15 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SAMPSON
COUNTY UNTIL 200 PM EDT...

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLINTON TO
DULAH...AND MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLINTON...HARRELLS...ROSEBORO...GARLAND...SALEMBURG...TURKEY AND
IVANHOE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3458 7826 3461 7831 3467 7832 3470 7837
      3475 7839 3478 7843 3481 7845 3484 7849
      3488 7851 3494 7858 3508 7855 3510 7817
      3508 7816 3490 7815 3474 7820 3471 7813
      3472 7811 3471 7811 3468 7816 3455 7825
TIME...MOT...LOC 1720Z 253DEG 18KT 3501 7832 3406 7868

KRD
Special weather statement, Jul 15, 1:21 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
121 PM EDT TUE JUL 15 2014

NCZ021-038-151800-
FORSYTH-DAVIDSON-
121 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN FORSYTH AND
NORTHERN DAVIDSON COUNTIES UNTIL 200 PM EDT...

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS NEAR
CLEMMONS...OR 11 MILES NORTHWEST OF LEXINGTON...MOVING EAST AT 30
MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...LEXINGTON...THOMASVILLE...KERNERSVILLE...CLEMMONS...
LEWISVILLE...MIDWAY...ARCADIA...SEDGE GARDEN AND WELCOME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3606 8046 3618 8004 3588 8005 3582 8045
      3583 8045 3583 8043 3585 8042 3584 8040
      3585 8039 3587 8039 3588 8042 3589 8041
      3589 8037 3593 8037 3596 8038 3599 8042
      3601 8042 3604 8045 3605 8048
TIME...MOT...LOC 1720Z 252DEG 25KT 3595 8036

GIH
Special weather statement, Jul 15, 1:59 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
159 PM EDT TUE JUL 15 2014

NCZ089-151815-
SAMPSON-
159 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL SAMPSON
COUNTY UNTIL 215 PM EDT...

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF HARRELLS...OR 13 MILES
SOUTHEAST OF CLINTON...MOVING EAST AT 50 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
SAMPSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3476 7820 3493 7827 3498 7815 3490 7815
      3477 7819
TIME...MOT...LOC 1758Z 249DEG 43KT 3487 7815

GIH
Special weather statement, Jul 15, 2:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
202 PM EDT TUE JUL 15 2014

NCZ078-089-151830-
WAYNE-SAMPSON-
202 PM EDT TUE JUL 15 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHEASTERN WAYNE AND EASTERN SAMPSON COUNTIES UNTIL 230 PM EDT...

AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH NEARLY CONTINUOUS DEADLY LIGHTNIN
ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF MOUNT OLIVE TO
KELLY...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH AND EXCESSIVE LIGHTNING WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLINTON...MOUNT OLIVE...WALNUT CREEK...HARRELLS...GARLAND...TURKEY...
SEVEN SPRINGS...CLIFFS OF THE NEUSE STATE PARK AND IVANHOE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD
TO GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
IF YOU CANNOT SEEK SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE
SAFE SHELTER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3476 7841 3515 7832 3534 7783 3534 7782
      3518 7783 3517 7793 3516 7797 3519 7802
      3518 7807 3519 7816 3509 7817 3490 7815
      3474 7820 3471 7813 3472 7811 3471 7811
      3468 7816 3455 7825
TIME...MOT...LOC 1801Z 257DEG 27KT 3506 7804 3449 7832

GIH
Special weather statement, Jul 15, 2:05 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
205 PM EDT TUE JUL 15 2014

NCZ043-078-151815-
WAYNE-WILSON-
205 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN WAYNE
AND SOUTHEASTERN WILSON COUNTIES UNTIL 215 PM EDT...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF FREMONT...OR 13 MILES NORTHEAST
OF GOLDSBORO...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STANTONSBURG AND EUREKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3557 7782 3546 7783 3546 7788 3560 7790
      3567 7768
TIME...MOT...LOC 1805Z 261DEG 15KT 3555 7784

GIH
Special weather statement, Jul 15, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
221 PM EDT TUE JUL 15 2014

NCZ028-043-078-151900-
WAYNE-WILSON-EDGECOMBE-
221 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN WAYNE...
WILSON AND SOUTHERN EDGECOMBE COUNTIES UNTIL 300 PM EDT...

AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FREMONT...OR 16 MILES NORTH OF GOLDSBORO...
MOVING EAST AT 25 MPH. OTHER STRONG STORMS WERE DEVELOPING OVER
WILSON COUNTY AND EASTERN WAYNE COUNTY.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM. THESE STORMS WILL ALSO PRODUCE FREQUENT
LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...TARBORO...WILSON...ELM CITY...FREMONT...WALNUT CREEK...
PRINCEVILLE...PINETOPS...LUCAMA AND STANTONSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

&&

LAT...LON 3582 7735 3583 7739 3581 7742 3580 7747
      3557 7782 3543 7783 3539 7780 3532 7783
      3524 7801 3553 7809 3558 7807 3560 7811
      3573 7815 3601 7741 3590 7734
TIME...MOT...LOC 1820Z 251DEG 21KT 3560 7788

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:13 PM EDTSpecial Weather StatementRAHDurham47 min
Jul 14, 8:53 PM EDTSpecial Weather StatementRAHWake37 min
Jul 15, 12:57 PM EDTSpecial Weather StatementRAHJohnston63 min
Jul 15, 1:20 PM EDTSpecial Weather StatementRAHSampson40 min
Jul 15, 1:21 PM EDTSpecial Weather StatementRAHForsyth39 min
Jul 15, 1:59 PM EDTSpecial Weather StatementRAHSampson16 min
Jul 15, 2:02 PM EDTSpecial Weather StatementRAHDuplin28 min
Jul 15, 2:05 PM EDTSpecial Weather StatementRAHGreene10 min
Jul 15, 2:37 PM EDTSpecial Weather StatementRAHHarnett38 min
Jul 15, 2:43 PM EDTSpecial Weather StatementRAHDurham, Granville47 min
Jul 15, 3:07 PM EDTSpecial Weather StatementRAHWake38 min
Jul 15, 3:16 PM EDTSpecial Weather StatementRAHGuilford44 min
Jul 15, 3:28 PM EDTSpecial Weather StatementRAHDavidson62 min
Jul 15, 3:29 PM EDTAreal Flood AdvisoryRAHEdgecombe2 hr
Jul 15, 3:36 PM EDTSpecial Weather StatementRAHFranklin39 min
Jul 15, 3:43 PM EDTSevere Thunderstorm WarningRAHGranville, Person, Vance47 min
Jul 15, 3:53 PM EDTSevere Thunderstorm WarningRAHDurham, Orange37 min
Jul 15, 4:24 PM EDTSpecial Weather StatementRAHWarren36 min
Jul 15, 4:27 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Durham, Franklin, Granville, Orange and 4 more3 hr
Jul 15, 4:28 PM EDTSpecial Weather StatementRAHFranklin47 min
Jul 15, 4:34 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Orange, Person, Wake56 min
Jul 15, 4:52 PM EDTSevere Thunderstorm WarningRAHStanly38 min
Jul 15, 4:54 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren39 min
Jul 15, 4:59 PM EDTFlash Flood WarningRAHDurham3 hr
Jul 15, 5:17 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Wake, Warren58 min
Jul 15, 5:26 PM EDTSevere Thunderstorm WarningRAHMontgomery, Stanly49 min
Jul 15, 5:45 PM EDTFlash Flood WarningRAHWake3 hr
Jul 15, 6:01 PM EDTSpecial Weather StatementRAHMoore59 min
Jul 15, 6:06 PM EDTSpecial Weather StatementRAHHalifax, Nash, Wilson54 min
Jul 15, 7:14 PM EDTSpecial Weather StatementRAHAnson, Richmond61 min

Nearby

Special Weather Statements in North Carolina, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.